Alert archive / Florida / Frost Advisories in 2008
Frost Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Nov 26, 2008, 2:20 PM EST for Lake County, Volusia County, Florida. It took effect at Nov 27, 2008, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2008, 2:20 PM EST (19:20 UTC)
- In effect from
- Nov 27, 2008, 3:00 AM EST
- Expired
- Nov 27, 2008, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMLB 261920 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 220 PM EST WED NOV 26 2008 ...A FROST ADVISORY IS IN EFFECT FROM 3 AM TO 8 AM THURSDAY FOR LAKE AND VOLUSIA COUNTIES... FLZ041-044-141-144-271300- /O.NEW.KMLB.FR.Y.0001.081127T0800Z-081127T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 220 PM EST WED NOV 26 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST THURSDAY. AN AREA OF SURFACE HIGH PRESSURE IS FORECAST TO REMAIN ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA OVERNIGHT. MOSTLY CLEAR SKIES...LIGHT WINDS AND A DRY AIRMASS WILL ALLOW TEMPERATURES TO DROP INTO MID TO UPPER 30S LATE AT NIGHT WITH NEAR FREEZING TEMPERATURES POSSIBLE IN NORMALLY COLDER SPOTS. THE COLD TEMPERATURES WILL ALLOW AREAS OF FROST TO DEVELOP LATE AT NIGHT. A FROST ADVISORY MEANS THAT AREAS OF FROST ARE FORECAST TO DEVELOP. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ 15
1 follow-up statement
000 WWUS72 KMLB 271256 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 756 AM EST THU NOV 27 2008 FLZ041-044-141-144-271400- /O.EXP.KMLB.FR.Y.0001.000000T0000Z-081127T1300Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 756 AM EST THU NOV 27 2008 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Nov 26, 2:05 PM EST, 15 minutes earlier.
Area forecast discussion, Nov 26, 2:05 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
205 PM EST WED NOV 26 2008
.DISCUSSION...
..COLD CONDITIONS TONIGHT WITH NEAR FREEZING TEMPS AND AREAS OF
FROST OVER THE FAR NORTH...
...ELEVATED FIRE WEATHER THREAT CONTINUES THANKSGIVING AFTERNOON...
TONIGHT/THURSDAY...HIGH PRESSURE WILL BUILD DOWN OVER THE AREA
TONIGHT AND REMAIN OVER FLORIDA THROUGH TOMORROW AFTERNOON. AS HIGH
SETTLES IN WINDS WILL QUICKLY DROP OFF THIS EVENING BECOMING LIGHT
TO CALM. A VERY DEEP DRY AIRMASS WILL REMAIN IN PLACE OVER THE
REGION TONIGHT. SKIES WILL REMAINING CLEAR OVER THE SOUTH WITH
MOSTLY CLEAR CONDITIONS OVER THE NORTH DUE TO AN AREA OF CIRRUS
THAT WILL MOVE OVER NORTHERN FLORIDA OVERNIGHT. THESE HIGH LEVEL
CLOUDS SHOULD BE THIN ENOUGH TO CONTINUE TO CREATE FAVORABLE
RADIATIONAL COOLING CONDITIONS OVERNIGHT WITH TEMPS EVEN COLDER THAN
THE NIGHT BEFORE. EXPECTING LOWS TO REACH THE MID 30S OVER THE FAR
NORTH WITH NEAR FREEZING TEMPS OVER NORMALLY COLDER LOCATIONS...
ESPECIALLY OVER AREAS NORTH AND WEST OF THE I-4 CORRIDOR. FURTHER
SOUTH LOWS WILL REACH THE UPPER 30S/NEAR 40 MARK. WITH THE NEAR
FREEZING TEMPS OVER THE NORTH WILL KEEP AREAS OF FROST IN THE
FORECAST TONIGHT AND WILL ISSUE A FROST ADVISORY FOR VOLUSIA AND
LAKE COUNTIES LATE TONIGHT THROUGH EARLY MORNING THURSDAY WHERE
COVERAGE OF FROST WILL BE THE GREATEST. WITH THESE COLDER TEMPS WILL
BE CHILLY EARLY THANKSGIVING MORNING. WILL THEN SEE PLENTY OF
SUNSHINE DURING THE DAY THURSDAY HOWEVER TEMPS WILL REMAIN BELOW
NORMAL WITH HIGHS ONLY REACHING THE LOW 70S.
THU NIGHT...SFC HIGH CENTER WILL BE OVER THE SRN FORECAST AREA
OVERNIGHT WITH MOSTLY CLEAR SKIES. SHOULD SEE ANOTHER GOOD
RADIATIONAL COOLING NIGHT WITH WINDS BECOMING LIGHT TO CALM. WILL
FORECAST LOWS IN THE LWR 40S ACROSS MUCH OF THE CWA...THOUGH COULD
SEE SOME UPR 30S IN TYPICALLY COLDER SPOTS ACROSS SRN SECTIONS.
FRIDAY...SFC RIDGE WILL SHIFT TWD S FL AS A FRONTAL BOUNDARY PUSHES
TWD THE FL-GA BORDER. SHOULD SEE SOME INCREASING CLOUDINESS ACROSS
THE NORTH IN THE LATE AFTERNOON ASSOCIATED WITH THE APPROACHING
FRONTAL BOUNDARY. SRN AREAS WILL REMAIN MOSTLY SUNNY. HIGHS IN THE
MID 70S FAR NORTH TO UPPER 70S CENTRAL AND SOUTH.
WEEKEND...FORECAST BECOMES MURKIER THIS WEEKEND WITH DIVERGENT
SOLUTIONS BETWEEN THE 00Z ECM AND 06Z/12Z GFS. LATEST GFS RUN
INDICATES A PROGRESSIVE S/W TROUGH WILL MOVE ACROSS THE SRN PLAINS
AND THEN CUT OFF ACROSS THE OHIO VALLEY LATE IN THE WEEKEND. THIS
WILL DRIVE A RATHER STRONG COLD FRONT ACROSS THE PENINSULA ON SUNDAY
...IF THIS SOLUTION PANS OUT. ADDITIONAL ENERGY DIVES INTO THE BASE
OF THE ERN CONUS TROUGH EARLY NEXT WEEK SO WILL KEEP AT LEAST LOW
PRECIP CHCS IN THE FCST THROUGH MON NGT BEFORE THIS NEXT SYSTEM
MOVES THROUGH BY TUESDAY. AHEAD OF THE FRONT...ABOVE NORMAL TEMPS
WILL CONTINUE INTO SATURDAY WITH ONLY LOW SHOWER CHCS ACROSS THE NRN
FORECAST AREA. HAVE INCREASED POPS SLIGHTLY FOR SUNDAY...BUT NOT AS
HIGH AS GFS MOS...WHICH ADVERTISES POPS IN THE LIKELY RANGE. SUSPECT
00Z SOLUTION WILL SHED CLEARER PICTURE ON LATE WEEKEND AND EARLY
WEEK FORECAST.
&&
.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HOURS.
&&
.MARINE...WINDS WILL WEAKEN TO AROUND 5-10 KTS AND REMAIN OUT OF THE
NORTHWEST THIS EVENING THROUGH THURSDAY AS HIGH PRESSURE BUILDS DOWN
OVER THE AREA. SEAS WILL ALSO CONTINUE TO DECLINE AND RESIDE AOB 3
FT. SW FLOW WILL INCREASE SAT-SAT NIGHT AS NEXT FRONT APPROACHES
WITH WINDS TO SCEC RANGE AND SEAS TO 6 FT OFFSHORE. 12Z GFS SHOWS
DEEPER LOW PROGS DEEPER LOW...AND IF THIS DEVELOPS MAY NEED ADVISORY
CONDS FOR SUNDAY...BUT FOR NOW WILL TEMPER GFS WIND FORECAST
SOMEWHAT. OFFSHORE FLOW WILL GRADUALLY WEAKEN EARLY NEXT WEEK WITH
HIGHEST SEAS STILL LINGERING OFFSHORE.
&&
.FIRE WEATHER...AN EXTREMELY DRY AIRMASS WILL REMAIN IN PLACE OVER
THE AREA THURSDAY. LONG DURATION OF CRITICAL RH VALUES IS ONCE AGAIN
EXPECTED TOMORROW AFTERNOON OVER ALL OF EAST CENTRAL FLORIDA. N/NE
WINDS MAY DEVELOP ALONG THE TREASURE COAST TOMORROW AFTERNOON.
HOWEVER WITH HIGH PRESSURE OVER THE AREA THESE ONSHORE WINDS WILL BE
LIGHT AND EVEN COASTAL LOCATIONS WILL SEE 4-5 HOURS OF LOW RH DURING
THE AFTERNOON HOURS. HAVE THEREFORE UPGRADED FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR THE ENTIRE CWA. MARGINAL DURATION OF LOW RH
POSSIBLE ACROSS SRN INTERIOR SECTIONS FRIDAY AFTERNOON BUT WILL HOLD
OFF ON A FIRE WEATHER WATCH AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 38 70 42 76 / 0 0 10 10
MCO 38 71 42 74 / 0 0 10 10
MLB 39 71 42 75 / 0 0 10 10
VRB 40 72 42 76 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM 11 AM TO 6 PM EST THURSDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FROST ADVISORY FROM 3 AM TO 8 AM EST THURSDAY FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....VOLKMERHazardous weather outlook, Nov 26, 6:00 AM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 600 AM EST WED NOV 26 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 600 AM EST WED NOV 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... CLEAR SKIES AND CALM WIND WILL ALLOW AREAS OF FROST TO FORM NORTH AND WEST OF ORLANDO WHERE TEMPERATURES ARE EXPECTED TO REACH THE MID 30S. PATCHY FROST WILL BE POSSIBLE ACROSS MUCH OF THE REMAINDER OF EAST CENTRAL FLORIDA. IN ADDITION...NORMALLY COLDER LOCATIONS IN LAKE...INTERIOR VOLUSIA...NORTH BREVARD...SEMINOLE AND ORANGE COUNTIES MAY EXPERIENCE NEAR FREEZING TEMPERATURES LATE TONIGHT. CONSIDER COVERING SENSITIVE PLANTS AND VEGETATION OR BRING THEM INDOORS. ...WIND AND SEA IMPACT... NORTH WINDS AROUND 15 KNOTS THIS MORNING WILL BUILD SEAS UP TO 6 FEET IN THE GULF STREAM. SMALL CRAFT SHOULD EXERCISE CAUTION. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY WILL PRODUCE A MODERATE FIRE DANGER ACROSS MUCH OF EAST CENTRAL FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE DRY AIR WILL CONTRIBUTE TO LOW RELATIVE HUMIDITY AND A FIRE DANGER ONCE AGAIN THANKSGIVING DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:36 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 27 hr |
Nearby
Frost Advisories in Florida, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.